Advertisement

Critical Exponents, Conformal Invariance and Planar Brownian Motion

  • Wendelin Werner
Part of the Progress in Mathematics book series (PM, volume 202)

Abstract

In this review paper, we first discuss some open problems related to two-dimensional self-avoiding paths and critical percolation. We then review some closely related results (joint work with Greg Lawler and Oded Schramm) on critical exponents for two-dimensional simple random walks, Brownian motions and other conformally invariant random objects.

Keywords

Brownian Motion Critical Exponent Hausdorff Dimension Conformal Invariance Simple Random Walk 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    M. Aizenman, The geometry of critical percolation and conformal invariance, Statphysl9 (Xiamen, 1995), 104–120 (1996).MathSciNetGoogle Scholar
  2. [2]
    M. Aizenman and A. Burchard, Hölder regularity and dimension bounds for random curves, Duke Math. J. 99, 419–453 (1999).MathSciNetzbMATHGoogle Scholar
  3. [3]
    M. Aizenman, A. Burchard, C. Newman, and D. Wilson, Scaling limits for minimal and random spanning trees in two dimensionsRandom Str. Algo. 15, 319–367 (1999).MathSciNetzbMATHCrossRefGoogle Scholar
  4. [4]
    M. Aizenman, B. Duplantier, and A. Aharony, Path crossing exponents and the external perimeter in 2D percolation, Phys. Rev. Let. 83, 1359–1362 (1999).CrossRefGoogle Scholar
  5. [5]
    V. BeffaraOn some conformally invariant subsets of the planar Brownian curve, preprint (2000).Google Scholar
  6. [6]
    A. A. Belavin, A. M. Polyakov, and A. B. Zamolodchikov, Infinite conformal symmetry of critical fluctuations in two dimensions, J. Stat. Phys. 34, 763–774 (1984).MathSciNetCrossRefGoogle Scholar
  7. [7]
    A. A. Belavin, A. M. Polyakov, and A. B. Zamolodchikov, Infinite conformal symmetry in two-dimensional quantum field theory, Nucl. Phys. B 241, 333–380 (1984).MathSciNetzbMATHCrossRefGoogle Scholar
  8. [8]
    I. Benjamini and O. Schramm, Conformal invariance of Voronoi percolation,Comm. Math. Phys. 197, 75–107 (1998).MathSciNetzbMATHCrossRefGoogle Scholar
  9. [9]
    J. L. Cardy, Conformal invariance and surface critical behavior, Nucl. Phys. B 240, 514–532 (1984).CrossRefGoogle Scholar
  10. [10]
    J. L. Cardy, Critical percolation in finite geometries, J. Phys. A 25, L201—L206 (1992).Google Scholar
  11. [11]
    J. L. Cardy, Scaling and renormalization in Statistical Physics, Cambridge University Press, 1996.Google Scholar
  12. [12]
    J. L. Cardy, The number of incipient spanning clusters in two-dimensional percolation, J. Phys. A 31, L105 (1998).zbMATHCrossRefGoogle Scholar
  13. [13]
    B. Duplantier, Random walks and quantum gravity in two dimensions, Phys. Rev. Let. 82, 5489–5492 (1998).MathSciNetCrossRefGoogle Scholar
  14. [14]
    B. Duplantier, Two-dimensional copolymers and exact conformal multifractality, Phys. Rev. Let. 82, 880–883 (1999).MathSciNetCrossRefGoogle Scholar
  15. [15]
    B. Duplantier and K.-H. Kwon, Conformal invariance and intersection of random walks, Phys. Rev. Let. 2514–2517 (1988).Google Scholar
  16. [16]
    B. Duplantier and H. Saleur, Exact determination of the percolation hull exponent in two dimensions, Phys. Rev. Lett. 58, 2325 (1987).MathSciNetCrossRefGoogle Scholar
  17. [17]
    P. Duren, Univalent functions, Springer, 1983.zbMATHGoogle Scholar
  18. [18]
    P. J. Flory, The configuration of a real polymer chain, J. Chem. Phys. 17, 303–310 (1949).CrossRefGoogle Scholar
  19. [19]
    G. Grimmett, Percolation, Springer-Verlag, 1989.zbMATHGoogle Scholar
  20. [20]
    C. Itzykon and J.-M. Drouffe, Statistical Field Theory, Vol. 2, Cambridge University Press, 1989.CrossRefGoogle Scholar
  21. [21]
    R. Kenyon, Conformal invariance of domino tiling, Ann. Probab. 28, 759–795 (2000).MathSciNetzbMATHCrossRefGoogle Scholar
  22. [22]
    R. KenyonThe asymptotic determinant of the discrete Laplacian, Acta Math. 185, 239–286 (2000).MathSciNetzbMATHCrossRefGoogle Scholar
  23. [23]
    R. Kenyon, Long-range properties of spanning trees in ZG 2, J. Math. Phys. 41, 1338–1363 (2000).MathSciNetzbMATHCrossRefGoogle Scholar
  24. [24]
    R. Kenyon, Dominos and the Gaussian free field, preprint (2000).Google Scholar
  25. [25]
    R. Langlands, Y. Pouillot, and Y. Saint-Aubin, Conformal invariance in two-dimensional percolation, Bull. A.M.S. 30, 1–61, (1994).zbMATHCrossRefGoogle Scholar
  26. [26]
    G. F. Lawler, The dimension of the frontier of planar Brownian motion, Electron. Comm Probab. 1 29–47 (1996).MathSciNetzbMATHGoogle Scholar
  27. [27]
    G. F. LawlerGeometric and fractal properties of Brownian motion and random walks paths in two and three dimensions, in Random Walks, Budapest 1998, Bolyai Society Mathematical Studies 9, 219–258 (1999).MathSciNetGoogle Scholar
  28. [28]
    G. F. Lawler and E. E. Puckette, The intersection exponent for simple random walk, Comb. Probab. Comput., 9, 441–464 (2000).MathSciNetzbMATHGoogle Scholar
  29. [29]
    G. F. Lawler, O. Schramm, and W. Werner, Values of Brownian intersection exponents I: Half-plane exponents, Acta. Math., to appear.Google Scholar
  30. [30]
    G. F. Lawler, O. Schramm, and W. Werner, Values of Brownian intersection exponents II: Plane exponents, Acta Math., to appear.Google Scholar
  31. [31]
    G. F. Lawler, O. Schramm, and W. Werner, Values of Brownian intersection exponents III: Two-sided exponents, Acta Math., to appear.Google Scholar
  32. [32]
    G. F. Lawler, O. Schramm, and W. Werner, Analyticity of planar Brownian intersection exponents, Acta Math., to appear.Google Scholar
  33. [33]
    G. F. Lawler and W. Werner, Intersection exponents for planar Brownian motion, Ann. Probab. 27, 1601–1642 (1999).MathSciNetzbMATHCrossRefGoogle Scholar
  34. [34]
    G. F. Lawler and W. Werner, Universality for conformally invariant intersection exponents, J. European Math. Soc. 2, 291–328 (2000).MathSciNetzbMATHGoogle Scholar
  35. [35]
    N. Madras and G. Slade, The self-avoiding walk, Birkhäuser, Boston, 1993.zbMATHGoogle Scholar
  36. [36]
    B. B. MandelbrotThe fractal geometry of nature, Freeman, 1982.zbMATHGoogle Scholar
  37. [37]
    B. Nienhuis, Critical behavior of two-dimensional spin models and charge asymmetry in the Coulomb gas, J. Stat. Phys. 34, 731–761 (1983).MathSciNetCrossRefGoogle Scholar
  38. [38]
    O. Schramm, Scaling limits of loop-erased random walks and uniform spanning trees, Israel J. Math. 118, 221–288 (2000).MathSciNetzbMATHGoogle Scholar
  39. [39] O. Schramm, Conformal invariant scaling limits, in preparation.Google Scholar
  40. [40]
    S. R. S. Varadhan and R. J. Williams, Brownian motion in a wedge with oblique reflection, Comm. Pure Appl. Math. 38 405–443 (1985).MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Basel AG 2001

Authors and Affiliations

  • Wendelin Werner
    • 1
  1. 1.Laboratoire de MathématiquesUniversité Paris-SudOrsayFrance

Personalised recommendations